Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Does silymarin/milk thistle be helpful in making hangovers better?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
hi! just want to ask, does silymarin/milk thistle help in making hangovers better? what can i drink / do to lessen hangovers?
Posted Fri, 7 Jun 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 10 hours later
Hello and welcome to Healthcarmagic.

Thank you for writing to us.

Yes sir, silymarin has shown to beneficial as it promotes and quickens the elimination of toxins after heavy drinking and is thus considered a good hangover remedy.

Other remedies include:
-Burnt toast
-Health drinks
-Black coffee
-Painkillers (eg. tylenol, advil, etc.)
-Fruits or fruit juices
-Soups (eg. bouillon, chicken soup, etc.)

I hope this information helps. Do write back to me for any further clarifications, I would be more than happy to help. Wishing you a speedy recovery from your hangover. Also, if you are asking for future reference, then eating oily/fried food can also help by coating the stomach with oil, thus preventing the absorption of alcohol and preventing hangovers.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor